MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002111
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima 5f cone tip ureteral catheter was used in the kidney during a ureteroscopy procedure performed on (b)(6) 2022.During the procedure, when the device was implanted, it was noticed that the cone tip portion of the catheter was sharp and pierced through the ureteral orifice.The device was then removed immediately, and the procedure was completed with an open-ended catheter.It is unknown how exactly the catheter pierced the ureteral orifice.There was no reported treatment performed for the patient injury.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (patient outcome), d7a (sud reprocessed and reused), h8 (usage of device) block h6: conclusion code d14 is being used to capture that the event is no longer reportable.Block h10: investigation result the visual examination of the returned complaint device found that the shaft has no kinks or torns and their luer cap was not returned.A tactile analysis was performed and passing the finger along the catheter but nothing sharp was felt.Additionally, the device was inspected against the cosmetic inspection and a little burr was noted at the tip of the device which is according to the cosmetic procedure the size is allowable.Microscopic examination was performed, and it was found that the tip of the catheter did not identify major issue.No problems with the device were noted.The reported event of was not confirmed.The returned device review showed no evidence of either the alleged(s) or any defect which could have contributed to the event (visual, physical and performance testing).Therefore, the most probable root cause for this complaint is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction: block b1, b2 (product problem), h1 (type of reportable event), h6 (patient code, impact code).
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima 5f cone tip ureteral catheter was used in the kidney during a ureteroscopy procedure performed on (b)(6) 2 022.During the procedure, when the device was implanted, it was noticed that the cone tip portion of the catheter was sharp and pierced through the ureteral orifice.The device was then removed immediately, and the procedure was completed with an open-ended catheter.It is unknown how exactly the catheter pierced the ureteral orifice.There was no reported treatment performed for the patient injury.No further information has been obtained despite good faith efforts.***additional information received on december 7, 2022*** it was reported that there were no patient injury and no patient complications reported as a result of this event.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15941269
Report Number3005099803-2022-07164
Device Sequence Number17743502
Product Code GBM
UDI-Device Identifier08714729342168
UDI-Public08714729342168
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K870694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Model NumberM0064002111
Device Catalogue Number400-211
Device Lot Number0029295734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale